Alert archive / Alaska / Wind Chill Advisories in 2007
Wind Chill Advisory 22, NWS Anchorage, AK
NWS Anchorage, AK issued this wind chill advisory at Dec 20, 2007, 11:27 PM AKST. It took effect at Dec 21, 2007, 4:27 AM AKST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Dec 20, 2007, 11:27 PM AKST (08:27 UTC)
- In effect from
- Dec 21, 2007, 4:27 AM AKST
- Expired
- Dec 21, 2007, 11:24 AM AKST
- In force
- 7 hr
- Issued by
- NWS Anchorage, AK
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWAK42 PAFC 211327 WSWALU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 427 AM AST FRI DEC 21 2007 AKZ195-212100- /X.CON.PAFC.BZ.W.0029.000000T0000Z-071221T2100Z/ PRIBILOF ISLANDS- INCLUDING THE CITY OF...SAINT PAUL 427 AM AST FRI DEC 21 2007 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL NOON AST TODAY... A BLIZZARD WARNING REMAINS IN EFFECT UNTIL NOON AST TODAY. SNOW AND NORTH WIND 30 TO 50 MPH WILL PRODUCE BLOWING SNOW THAT WILL FREQUENTLY REDUCING VISIBILITIES BELOW ONE QUARTER MILE UNTIL NOON. CONDITIONS WILL IMPROVE FRIDAY AFTERNOON AS WINDS DIMINISH AND THE SNOW SHOWERS DIMINISH. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED. $$ AKZ155-211800- /X.NEW.PAFC.WC.Y.0022.071221T1327Z-071221T1800Z/ KUSKOKWIM DELTA- INCLUDING THE CITIES OF...BETHEL...HOOPER BAY...NUNIVAK ISLAND 427 AM AST FRI DEC 21 2007 ...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM AST THIS MORNING... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM AST THIS MORNING. TEMPERATURES AROUND 15 BELOW ZERO COMBINED WITH NORTH WIND TO 20 MPH WILL PRODUCE WIND CHILLS 25 BELOW TO 40 BELOW ZERO THIS MORNING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. $$
2 follow-up statements
000 WWAK42 PAFC 211756 WSWALU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 856 AM AST FRI DEC 21 2007 AKZ195-212100- /X.CON.PAFC.BZ.W.0029.000000T0000Z-071221T2100Z/ PRIBILOF ISLANDS- INCLUDING THE CITY OF...SAINT PAUL 856 AM AST FRI DEC 21 2007 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL NOON AST TODAY... A BLIZZARD WARNING REMAINS IN EFFECT UNTIL NOON AST TODAY. SNOW AND NORTH WIND 30 TO 50 MPH WILL PRODUCE BLOWING SNOW THAT WILL FREQUENTLY REDUCING VISIBILITIES BELOW ONE QUARTER MILE UNTIL NOON. CONDITIONS WILL IMPROVE FRIDAY AFTERNOON AS WINDS DIMINISH AND THE SNOW SHOWERS DIMINISH. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED. $$ AKZ155-212100- /X.EXT.PAFC.WC.Y.0022.000000T0000Z-071221T2100Z/ KUSKOKWIM DELTA- INCLUDING THE CITIES OF...BETHEL...HOOPER BAY...NUNIVAK ISLAND 856 AM AST FRI DEC 21 2007 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL NOON AST TODAY... THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL NOON AST TODAY. TEMPERATURES AROUND 15 BELOW ZERO COMBINED WITH NORTH WIND TO 20 MPH WILL PRODUCE WIND CHILLS 25 BELOW TO 40 BELOW ZERO THIS MORNING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. $$
000 WWAK42 PAFC 212024 WSWALU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 1124 AM AST FRI DEC 21 2007 AKZ155-212130- /X.CAN.PAFC.WC.Y.0022.000000T0000Z-071221T2100Z/ KUSKOKWIM DELTA- INCLUDING THE CITIES OF...BETHEL...HOOPER BAY...NUNIVAK ISLAND 1124 AM AST FRI DEC 21 2007 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELED THE WIND CHILL ADVISORY. WIND CHILL READINGS OF 20 TO 35 BELOW ZERO WILL CONTINUE THROUGH TONIGHT. $$ AKZ195-220930- /X.EXT.PAFC.BZ.W.0029.000000T0000Z-071222T1400Z/ PRIBILOF ISLANDS- INCLUDING THE CITY OF...SAINT PAUL 1124 AM AST FRI DEC 21 2007 ...BLIZZARD WARNING NOW IN EFFECT UNTIL 5 AM AST SATURDAY... THE BLIZZARD WARNING IS NOW IN EFFECT UNTIL 5 AM AST SATURDAY. SNOW AND NORTH WINDS 30 TO 55 MPH WILL PRODUCE BLOWING SNOW THAT WILL FREQUENTLY REDUCE VISIBILITIES BELOW ONE QUARTER MILE THROUGH TONIGHT. CONDITIONS WILL IMPROVE SATURDAY AS WINDS DIMINISH. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this wind chill advisory went out at Dec 20, 12:00 PM AKST, 11 hours 27 minutes earlier.
Area forecast discussion, Dec 20, 12:00 PM AKST, 11 hours 27 minutes before
AREA FORECAST DISCUSSION SOUTHCENTRAL AND SOUTHWEST ALASKA 500 PM AST THU DEC 20 2007 .MODEL DISCUSSION...GFS MODEL OVERALL PREFERRED IN SHORT AND MEDIUM RANGE. FEW CHANGES LIKELY IN FORECAST PACKAGES IN THE LONG RANGE. 12Z GFS/EC RUNS IN GOOD AGREEMENT IN THE SHORT RANGE. THESE MODELS HAVE THE BEST HANDLE ON DEVELOPING NPAC LOW MOVING INTO THE GULF OF ALASKA TONIGHT. NAM FORECAST POSITION IS TOO FAR EAST OF EXPECTED FORECAST TRACK. .ANALYSIS AND UPPER LEVELS... .EAST...OVERRUNNING MOISTURE WITH SLOW MOVING FRONTAL TROUGH APPROACHING COOK INLET WILL BRING SIGNIFICANT SNOW AMOUNTS TO SOUTHERN ZONE 121 AND ALONG THE WEST SIDE OF COOK INLET AND SUSITNA VALLEY THIS AFTERNOON THROUGH FRI MORNING. ISENTROPIC LIFT (UPGLIDE) WILL BE THE MAJOR CONTRIBUTOR IN THE ABSENCE OF STRONG UPPER LEVEL DYNAMICS. EXPECT SNOW TO TAPER OFF OVER THESE AREAS FRI AS EASTERLY FLOW SETS UP IN THE LOW AND MID LEVELS. THE EASTERN KENAI PEN WILL GET SIGNIFICANT SNOW ALSO...BUT WILL REMAIN WELL BELOW WARNING THRESHOLDS...LITTLE SNOW IS EXPECTED OVER THE REMAINDER OF SOUTHCENTRAL ALASKA TONIGHT/FRI. DEVELOPING LOW CENTER MOVES INTO THE GULF IN THE CENTRAL GULF OF ALASKA TONIGHT WITH A PRESSURE IN THE 970S. EXPECT CENTER TO WEAKEN AS IT MOVES INTO PRINCE WILLIAM SOUND FRI AND INLAND LATE FRI NIGHT. EXPECT GALES/STORMS AHEAD OF THIS CENTER. STRONG WIND HEADLINES LIKELY FOR ZONE 135 LATE TONIGHT AND FRI WITH APPROACH OF LOW. TEMPERATURES LIKE THEY WILL WARM UP ENOUGH WHERE PROLONGED BLOWING SNOW WILL BE A PROBLEM. ANOTHER SHOT OF SNOW FOR SOUTHCENTRAL/GULF LIKELY ON SAT AS A WEATHER FRONT ASSOCIATED WITH A LOW CENTER IN BRISTOL BAY MOVES INTO THE REGION. .WEST...960S LOW OVER THE EASTERN ALEUTIAN ISLANDS AND REMNANTS OF FRONTAL TROUGH OVER THE EASTERN BERING SEA WILL CONTINUE BLIZZARD CONDITIONS OVER THE PRIBILOFS THROUGH TONIGHT. CONDITIONS WILL IMPROVE WITH DIMINISHING WINDS FRI AS LOW CENTER WEAKENS AND SHIFTS SOUTH. 960S LOW CENTER WEAKENS AS IT MOVES SOUTH OF UNALASKA FRI MORNING. CENTER THEN MOVES TO OVER BRISTOL BAY IN THE 970S SAT. CENTER WEAKENS AS IT MOVES INLAND SAT NIGHT. EXPECT WINDS WILL SETTLE DOWN OVER MUCH OF THE BERING SEA AND SW AK AFTER THE PASSAGE OF THIS LOW...WITH LITTLE SIGNIFICANT WINDS SUN AND MON. NEXT BIG STORM MOVES SOUTH OF THE CENTRAL ALEUTIANS TUE. .AER/ALU...WATCH/WARNING SUMMARY PUBLIC...BLIZZARD WARNING ZONE 195. HEAVY SNOW WARNING ZONE 121. MARINE...STORM...120. GALES 130 150 155 160 165 170 172 176 179 AND 180. FIRE WEATHER...NONE. RMC DEC 07
The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 20, 11:00 PM AKST | Gale Warning | AFC | 12 hr | |
| Dec 20, 11:00 PM AKST | Gale Warning | AFC | 11 hr | |
| Dec 20, 11:00 PM AKST | Gale Warning | AFC | 12 hr | |
| Dec 20, 11:00 PM AKST | Small Craft Advisory | AFC | 24 hr | |
| Dec 20, 11:00 PM AKST | Small Craft Advisory | AFC | 5 days | |
| Dec 21, 10:00 AM AKST | Gale Warning | AFC | 61 hr | |
| Dec 21, 10:00 AM AKST | Small Craft Advisory | AFC | 3 days | |
| Dec 21, 11:00 AM AKST | Gale Warning | AFC | 12 hr | |
| Dec 21, 11:00 AM AKST | Small Craft Advisory | AFC | 12 hr |
Nearby
Wind Chill Advisories in Alaska, 2007Every wind chill advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.